44. Drug-induced interstitial nephritis (tubulointerstitial nephritis) Flashcards Preview

Renal > 44. Drug-induced interstitial nephritis (tubulointerstitial nephritis) > Flashcards

Flashcards in 44. Drug-induced interstitial nephritis (tubulointerstitial nephritis) Deck (11):
1

Acute interstitial renal nephritis is AKA

tubulointestinatal nephritis

2

Acute interstitial renal nephritis ( tubulointerstitial nephritis) - clinical presentation/ findings

IT CAN BE ASYMPTOMATIC
1. Fever
2. rash
3. Hematuria ( casts)
4. costovertebral angle tenderness
5. pyuria ( classically eosinophils)
6. azotemia
7. oliguria
( days to weeks after the dactor)
RESULTS IN ACUTE RENAL FAILURE

3

example of systemic infenction that cause acute interstitial renal nephritis ( tublointestitial nephritis)

mycoplasma

4

example of autoimmune diseases that cause that cause acute interstitial renal nephritis ( tublointestitial nephritis)

Sjogren syndrome, SLE, sarcoidosis

5

drugs that cause that cause acute interstitial renal nephritis ( tublointestitial nephritis)

drugs that act as haptens, inducing hypersensitivity ( eg diuretics, penicillin derivatives, PPIs, sulfonamides , rifampin, NSAID)

6

Acute interstitial renal nephritis ( tubulointestitial nephritis ) may progress to

renal papillary necrosis

7

that cause acute interstitial renal nephritis ( tublointestitial nephritis) - treatment

stop the factor ( eg. cessation of the drug)

8

• A woman presents with fever, rash, hematuria, and costovertebral angle tenderness. She has taken NSAIDs for months for back pain. Diagnosis?

Drug-induced interstitial nephritis (tubulointerstitial nephritis)

9

• How long after ingesting a substance does drug-induced interstitial nephritis occur? What lab findings suggest the diagnosis?

Approximately 1 to 2 weeks (but can occur months after NSAIDs); pyuria (eosinophils), azotemia

10

• Name at least three types of drugs that are associated with interstitial nephritis.

Diuretics, penicillin derivatives, proton pump inhibitors, sulfonamides, rifampin

11

• A patient taking rifampin feels healthy. Renal biopsy, however, shows inflammation. Could this be drug-induced interstitial nephritis?

Yes (the presentation of drug-induced interstitial nephritis [tubulointerstitial nephritis] can be asymptomatic)

Decks in Renal Class (61):